MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TRIAL POLY INSERT SZ 2 6MM INFINITY TOTAL ANKLE SYSTEM; TEMPLATE

WRIGHT MEDICAL TECHNOLOGY INC TRIAL POLY INSERT SZ 2 6MM INFINITY TOTAL ANKLE SYSTEM; TEMPLATE
Model Number 33622206
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the inserter broke during use.No additional information was provided.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual examination of the returned device confirms the device is broken off into two pieces.The nature of the fracture surface exhibits signs of a brittle fracture.Based on investigation, the root cause was attributed to a user related issue.The failure was most likely caused by a combination of rough handling and excessive usage of the device over multiple reprocessing cycles.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The current instructions for use states: "surgical instruments and instrument cases are susceptible to damage from prolonged use, and through misuse or rough handling." no indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TRIAL POLY INSERT SZ 2 6MM INFINITY TOTAL ANKLE SYSTEM
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16800213
Report Number3010667733-2023-00212
Device Sequence Number3140034
Product Code HWT
UDI-Device Identifier00889797006620
UDI-Public00889797006620
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33622206
Device Catalogue Number33622206
Device Lot Number2485802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown